Flood, Juncos
- When
- July 1, 1:42 PM AST to 4:15 PM AST
- Where
- Juncos County, 3.59 mi NNE of Juncos to 3.82 mi NNE of Juncos
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.266, -65.876
Road PR-186 was reported flooded.
Deep moisture at low level of the atmosphere combined with strong daytime heating and sea breeze convergence to produce scattered showers with isolated strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Deep moisture at low level of the atmosphere combined with strong daytime heating and sea breeze convergence to produce scattered showers with isolated strong thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 1, 10:22 AM AST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1022 AM AST MON JUL 1 2013 .UPDATE...SCATTERED SHOWERS DISSIPATED DURING SUNRISE THIS MORNING...WITH SOME LIGHT RAIN REMAINING MAINLY ACORSS THE EASTERN HALF OF PUERTO RICO...INCLUDING ST CROIX. DURING THE MORNING HOURS...SKIES WILL REMAIN MOSTLY SUNNY ACROSS THE NORTHERN COASTS AND PARTLY CLOUDY ACROSS THE INTERIOR AND SOUTHEAST SECTORS OF PUERTO RICO. DUE TO DIURNAL HEATING AND OROGRAPHIC EFFECTS...SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN AFFECT MAINLY THE WEST AND NORTHWEST PORTIONS OF PUERTO RICO DURING THE AFTERNOON AND EARLY EVENING HOURS. TROPICAL WAVE HAS MOVED INTO MONA PASSAGE AND PRECIPITABLE WATER REMAINS FAIRLY HIGH OVER PR/USVI...BUT INTEGRATED WATER HAS SHOWN A MAJOR DROPOFF AT BAYAMON DURING EVENING. SAHARAN DUST LAYER IS MOVING INTO THE LOCAL REGION TODAY UNTIL AT LEAST WEDNESDAY. THEREAFTER...ANOTHER LAYER WILL ONCE AGAIN MOVE INTO THE REGION ON FRIDAY. && .AVIATION...VFR THRU TUE XCP ISOLD MVFR IN FEW SHRA...MOST LIKELY TJMZ/TJBQ THIS AFT ALONG WITH MTN OBSC. WINDS TO FL150 ESE 12-20 KT BCMG E LATE TDY AND ENE ON TUE. HZ PRESENT DUE TO SAHARAN DUST THRU WED. && .MARINE...TRADE WINDS TO REACH 20 KNOTS OR LESS AND SEAS UP TO 6 FT NEXT SEVERAL DAYS. SMALL CRAFT OPERATORS SHOULD BE CAUTIOUS ACROSS MOST OF THE LOCAL WATERS. && .PREV DISCUSSION... /ISSUED 357 AM AST MON JUL 1 2013/ DISCUSSION...SHOWERS ARE BEGINNING TO INCREASE AGAIN ACROSS OFFSHORE WATERS BUT SHOULD REMAIN ISOLATED TO SCATTERED THIS MORNING. CLOUDS AND SOME SHOWERS ARE ALSO INCREASING OVER THE EXTREME EASTERN CARIBBEAN AND ARE ASSOCIATED WITH A 600-500 MB WAVE. GFS SHOWS SOME CLOUDS AT THAT LEVEL MOVING NORTHWEST TO PR BY 12Z BUT IT APPEARS MUCH TOO AGGRESSIVE AND TOO FAR NORTHWEST ALREADY AT 06Z. TROPICAL WAVE HAS MOVED INTO MONA PASSAGE AND PRECIPITABLE WATER REMAINS FAIRLY HIGH OVER PR/USVI...BUT INTEGRATED WATER HAS SHOWN A MAJOR DROPOFF AT BAYAMON DURING EVENING. SIGNIFICANT DRY AIR AT 900-600 MB IS ADVECTING INTO AREA AS SHOWN IN GOESBUFR SOUNDINGS THOUGH POESBUFR DOES NOT SEE IT. THE DRY AIR WILL LIMIT CONVECTION THIS AFTERNOON BUT SOME HEAVY SHOWERS ARE LIKELY OVER NORTHWEST QUARTER OF PR. THE PATTERN OTHERWISE THIS WEEK IS TO BE RELATIVELY QUIET. MID- LEVEL FLOW WILL BE WAVY BUT ESSENTIALLY DISCONNECTED FROM ITCZ MOISTURE. DEEP MOISTURE FROM ITCZ COULD POSSIBLY REACH THE AREA LATE SUNDAY BUT PROBABLY A DAY LATER THAN THE TROUGH THAT DREW IT OUT OF THE ZONE. SO EXPECTED PRECIPITATION EACH DAY TO BE MAINLY DIURNAL... SCATTERED OVER PARTS OF WESTERN PR AND ISOLATED ELSEWHERE. AVIATION...VFR THRU TUE XCP ISOLD MVFR IN FEW SHRA...MOST LIKELY TJMZ/TJBQ THIS AFT ALONG WITH MTN OBSC. WINDS TO FL150 ESE 12-20 KT BCMG E LATE TDY AND ENE ON TUE. MARINE...TRADE WINDS TO REACH 20 KNOTS OR LESS AND SEAS UP TO 6 FT NEXT SEVERAL DAYS. SMALL CRAFT OPERATORS SHOULD BE CAUTIOUS ACROSS MOST OF THE LOCAL WATERS. CLIMATE...JUNE 2013 OVERALL WAS COOL AND WET ACROSS THE REGION. RECORDED RAINFALL TOTALS AT THE FOLLOWING AIRPORTS FOLLOW... COMPARED TO THE HIGHEST RAINFALL EVER RECORDED IN JUNE. SAN JUAN LUIS MARIN...11.29 INCHES - SECOND HIGHEST TO 13.60 INCHES IN 2011. CHARLOTTE AMALIE...4.38 INCHES - TENTH HIGHEST BEHIND 9.51 INCHES IN 2010. CHRISTIANSTED...4.90 INCHES - FIFTH HIGHEST BEHIND 7.83 INCHES IN 1987. IT WAS ALSO COOLER THAN NORMAL. SAN JUAN AIRPORT AVERAGED 82.0 DEGREES - 1.3 BELOW NORMAL. CHARLOTTE AMALIE AVERAGED 82.6 - 0.9 BELOW NORMAL...AND CHRISTIANSTED AIRPORT AVERAGED 82.5 - 0.5 BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 86 77 / 20 20 20 20 STT 88 79 88 78 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 99/71
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 521 AM AST MON JUL 1 2013 AMZ710>745-PRZ001>013-020930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 521 AM AST MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-020930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 521 AM AST MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1241 PM AST MON JUL 1 2013 PRC029-031-063-069-077-085-103-119-139-011745- CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR- TRUJILLO ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR- 1241 PM AST MON JUL 1 2013 AT 1233 PM AST...PUBLIC REPORTED A STRONG THUNDERSTORM OVER CAGUAS AND SURROUNDING MUNICIPALITIES...MOVING NORTHWEST AT 15 MPH. THIS STORM HAS THE CAPABILITY OF PRODUCING MODERATE TO HEAVY RAINFALL...STRONG GUSTY WINDS...REDUCED VISIBILITIES...AND PONDING OF WATER ON ROADWAYS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. ACP/FC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1248 PM AST MON JUL 1 2013 PRC029-025-031-063-069-077-085-103-119-139-011745- CAGUAS PR-CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR-1241 PM AST MON JUL 1 2013 AT 1233 PM AST...PUBLIC REPORTED A STRONG THUNDERSTORM OVER CAGUAS AND SURROUNDING MUNICIPALITIES...MOVING NORTHWEST AT 15 MPH. THIS STORM HAS THE CAPABILITY OF PRODUCING MODERATE TO HEAVY RAINFALL...STRONG GUSTY WINDS...REDUCED VISIBILITIES...AND PONDING OF WATER ON ROADWAYS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. ACP/FC
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1241 PM AST LUNES 1 DE JULIO DE 2013 PRC029-031-063-069-077-085-103-119-139-011745- CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR- 1241 PM AST LUNES 1 DE JULIO DE 2013 A LAS 12:33 PM AST...EL PUBLICO REPORTO UNA TRONADA FUERTE SOBRE CAGUAS Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESET A 15 MPH. ESTA TORMENTA TIENE LA CAPACIDAD DE PRODUCIR LLUVIA DE MODERADA A FUERTE...VIENTOS FUERTES EN RAFAGAS...VISIBILIDADES REDUCIDAS Y AGUA ACUMULADA EN LAS CARRETERAS. SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA. ACP/FC/RVT
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1241 PM AST LUNES 1 DE JULIO DE 2013 PRC029-031-063-069-077-085-103-119-139-011745- CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR- 1241 PM AST LUNES 1 DE JULIO DE 2013 A LAS 12:33 PM AST...EL PUBLICO REPORTO UNA TRONADA FUERTE SOBRE CAGUAS Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESTE A 15 MPH. ESTA TORMENTA TIENE LA CAPACIDAD DE PRODUCIR LLUVIA DE MODERADA A FUERTE...VIENTOS FUERTES EN RAFAGAS...VISIBILIDADES REDUCIDAS Y AGUA ACUMULADA EN LAS CARRETERAS. SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA. ACP/FC/RVT
The San Juan radar (TJUA), 27 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
1 flood, 1 thunderstorm wind. Local standard time, as filed.
Road PR-186 was reported flooded.
Big tree fell over power lines in San Sebastian.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468722, 468724.